Hail, Dundy
- When
- July 6, 9:25 PM MST
- Where
- Dundy County, Parks
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.050, -101.720
A line of thunderstorms moved across eastern Colorado into western Kansas and southwest Nebraska during the evening, producing heavy rainfall and a few reports of quarter size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
A line of thunderstorms moved across eastern Colorado into western Kansas and southwest Nebraska during the evening, producing heavy rainfall and a few reports of quarter size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 6, 7:50 PM MST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 850 PM MDT MON JUL 6 2009 .UPDATE... 844 PM MDT MON JUL 6 2009 JUST COMPLETED ANOTHER UPDATE. SUBTLE SURFACE TROUGH/CONVERGENCE STARTING TO INITIATE STORMS TO THE NORTHEAST AND EAST OF KGLD. ALSO VERY STRONG CLUSTER OF STORMS MOVING IN FROM NORTH. SO EXPANDED SCATTERED THUNDERSTORMS THROUGH THE ENTIRE AREA. BULLER && .DISCUSSION... 101 PM MDT MON JUL 6 2009 MID/UPR-LVL RIDGING WILL DOMINATE THE PICTURE THROUGH THE FCST PERIOD, MAKING THIS PACKAGE A STRAIGHT FWD FCST. AS A RESULT, THE HOTTEST DAYTIME TEMPS THUS FAR OF THE SEASON WILL OCCUR THIS WEEK. THERE WILL BE SEVERAL MINOR OPPORTUNITIES FOR PRECIP DURING THIS TIME FRAME BUT NOTHING WIDESPREAD. THE FIRST BEING LATE THIS AFTERNOON AND EVENING ACROSS THE FAR WRN ZONES, PROMOTED BY DIFFERENTIAL SFC HEATING/TERRAIN INDUCED CI. STORM MOTIONS WOULD SUGGEST THE ACTIVITY WILL HAVE A TOUGH TIME MOVING FAR INTO WRN KS BEFORE DISSIPATING THIS EVENING. PWATS ARE LOWER THAN YESTERDAY BUT SLOW MOVING TSRA OVER AREAS THAT RECEIVED 1.5+ INCHES OF RNFL LAST EVENING COULD BE FLASHY COME THIS EVENING. MORE SCATTERED ACTIVITY IS PROGGGED ACROSS THE ERN HALF OF THE CWA TOMORROW AFTERNOON BUT THAT SHOULD BE RATHER LIMITED IF IT DOES MATERIALIZE GIVEN WEAK UV SUPPORT AND WARMING MID-LVL TEMPS. A PAC FRONT BEHIND THE NEXT STOUT NRN PLAINS S/WV TROF IS PROGGED BY THE GFS, AND TO A LESSER DEGREE THE EC, TO MOVE INTO THE NRN CWA ON THR. THE COLD FRONT SHOULD KNOCK TEMPS DOWN A FRAZ AND MAY INDUCE PRECIP CHANCES ALONG AND NORTH OF IT. THE FRONT THEN HANGS AROUND/REINFORCED ON SAT AND SUN. FOR NOW KEPT POPS DURING THIS TIME AND LEFT THE REST OF THE PERIODS DRY. WARMED HPC GRIDS ON DAYS 6 AND 7 05 && .AVIATION... 527 PM MDT MON JUL 6 2009 FOR THE 00Z TAFS... THUNDERSTORMS MOVING OFF THE FRONT RANGE OF COLORADO & WYOMING WILL CONTINUE TO MOVE TO THE SE AND NEAR KGLD AROUND 02Z. IF A THUNDERSTORM MAKES ITS WAY DIRECTLY OVER KGLD...COULD SEE MVFR/IFR WITH REDUCED VISBYS UNDER HEAVY RAIN. A THUNDERSTORM OR TWO MAY BRUSH PAST THE KMCK TERMINAL BUT DONT EXPECT ANYTHING BUT VFR CONDITIONS. TUESDAY WILL BRING LESS CLOUDS AND BREEZY SOUTHERLY WINDS. KJ && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1035 AM MDT MON JUL 6 2009 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1035 AM MDT MON JUL 6 2009 /1135 AM CDT MON JUL 6 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP ALONG THE COLORADO FRONT RANGE THIS AFTERNOON...SLOWLY MOVING SOUTHEAST AND REACHING A BENKELMAN NEBRASKA TO GOODLAND AND LEOTI KANSAS LINE BY EARLY EVENING. A FEW SEVERE STORMS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS. WITH STORM MOTIONS TO THE SOUTHEAST AROUND 10 MPH...LOCALLY HEAVY RAINFALL IS POSSIBLE. AREAS THAT RECEIVED HEAVY RAINFALL SUNDAY EVENING MAY EXPERIENCE SOME FLASH FLOODING SHOULD MORE THUNDERSTORMS MOVE OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS MAY DEVELOP NEAR THE COLORADO STATE LINE TUESDAY AFTERNOON...HOWEVER COVERAGE IS EXPECTED TO BE LIMITED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. 07
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 628 PM MDT MON JUL 6 2009 COZ090-091-070100- KIT CARSON COUNTY-YUMA COUNTY- 628 PM MDT MON JUL 6 2009 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO AND YUMA COUNTY IN NORTHEAST COLORADO... AT 626 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM AKRON SOUTH TO LAST CHANCE...AND MOVING EAST AT 35 MPH. PEOPLE IN KIT CARSON AND YUMA COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. 024
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
819 PM MDT MON JUL 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL 6 N WILD HORSE 38.91N 103.00W
07/06/2009 E0.75 INCH CHEYENNE CO CO-OP OBSERVER
&&
KJAMESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
827 PM MDT MON JUL 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM HAIL 8 N WILD HORSE 38.94N 103.00W
07/06/2009 E1.00 INCH CHEYENNE CO PUBLIC
HEAVY RAIN AND STRONG WINDS.
&&
KJAMESSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 845 PM MDT MON JUL 6 2009 COZ090-091-070315- KIT CARSON COUNTY-YUMA COUNTY- 845 PM MDT MON JUL 6 2009 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO AND YUMA COUNTY IN NORTHEAST COLORADO... AT 842 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A A LINE OF THUNDERSTORMS FROM NEAR KIRK SOUTH TO STRATTON...AND MOVING EAST AT 20 MPH. WIND GUSTS TO 50 MPH WILL ACCOMPANY THE LINE OF THUNDERSTORMS. SOME COMMUNITIES WHICH MAY BE IMPACTED INCLUDE IDALIA...STRATTON...BETHUNE AND BURLINGTON THROUGH 915 PM MDT. 024
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1005 PM MDT MON JUL 6 2009 KSZ001-070430- CHEYENNE- 1105 PM CDT MON JUL 6 2009 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHEYENNE COUNTY IN NORTHWEST KANSAS... AT 1104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES EAST OF HALE...AND MOVING EAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM AS IT MOVE ACROSS RURAL SOUTHERN CHEYENNE COUNTY THROUGH 1130 PM CDT. 024
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1017 PM MDT MON JUL 6 2009 KSZ027-070445- WALLACE- 1017 PM MDT MON JUL 6 2009 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR WALLACE COUNTY IN WEST CENTRAL KANSAS... AT 1016 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR WALLACE...AND MOVING NORTH AT 15 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. KILLINGSWORTH
The Goodland radar (KGLD), 76 km away, was scanning. The volume nearest the first event began at 04:25 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2009Every state in 2009This day in weather historyWarnings in Nebraska, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 179241.